ADVERTISEMENT

Q. Can asthma inhalers cause sticky poop?

Answered by
Dr. Ajeet Kumar Lohana
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 08, 2022

Hello doctor,

For the last few days, I have noticed sticky poop. Every time I pass the stool, I feel discomfort and feel like my bowel is unclear. I am asthmatic, and I am taking two puffs twice a day. Please suggest if the inhaler is causing this problem or is it anything else.

Thank you.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Please let me know for how long you have had this problem? Do you have abdominal pain? How much time do you open your bowels in a day?

Please let me know the name of the inhaler you are using; only then can I be able to tell if it is the cause of sticky poop. Well, most of the inhalers used for asthma generally do not cause a change in bowel movement. But I will need further information to confirm the same.

The blood test reports you shared (attachment removed to protect the patient's identity) are within normal limits except for some abnormalities in cholesterol levels. But it does not suggest any serious issues. Are you taking any medicines for cholesterol issues? Since certain anti-cholesterol medications can cause sticky poop. Please let me know the names of the medication you are taking.

Thank you.

Hello doctor,

Thanks for the response.

The inhaler I am using is Formoflo (Formoterol and Fluticasone) 250. I do not have any abdominal pain, and I open my bowels once or twice a day. I am not taking any medication for cholesterol.

Thank you.

#

Hi,

Welcome back to icliniq.com.

I do not think the inhaler is causing you this problem. I suggest you take (consult with a specialist doctor, talk with him or her and take the medicines with their consent) ispaghula husk two tablespoons with water once daily. I think your symptoms will resolve just with this. Try to continue it for some time, and then you can stop. See if symptoms do not recur; in that case, start with ispaghula husk again.

This can be due to some changes in the diet and does not require specific treatment. I hope things will be back to normal after some time.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it safe to give Levolin inhaler along with Montair LC to my kid?

for my kid for four years and Levolin inhaler along with Montair LC kids tablet daily and some cough syrup since he is allergic ... The doctor insists always at least for three months to continue the in...   Read full

Please suggest medicine for amebiasis.

.. the symptoms? Which abdominal organs are affected? Do you have any recent radiological or laboratory investigation? Other medication for amebiasis are Nitroimidazole and Chloroquine. If infection is present along with amebiasis, then specific ant...   Read full

How to treat my mother's sigmoid colon ulcer?

.. sticky bowel movements have many reasons, but on considering the medical history of your mother, it is most probably due to severe inflammation of the intestine. The antibiotics taken for the urinary tract infection could have caused an attack of ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.